Couldn't find what you looking for?

TRY OUR SEARCH!


I was on 10mg of lexapro, that 5mg and from past eek I stop taking Lexapro. I feel bad I have some pressure in my head. It is like my brain is going to explode, I can concentrate on anything. What should I do? Someone told me that in normal when stopping lexapro.

Loading...


You should stop taking lexapro or lower your dose if you haven’t discussed with your doctor first. Suddenly stopping can cause as dizziness, headache and nausea.I was taking lexapro 10mg daily for 6 months and then starting taking lexapro 20mg for a two. I was cutting it down to 10mg for a week, then 5mg for a week and then stopped. I started to get bad migraine and began feeling extremely dizzy.
Reply

Loading...

I have not taken my Lexapro dosage(10mg) for 5 days. There have been side effects of chills, stomach discomfort, migraines, lack of appetite, upset stomach, dizzyness, and what can only be described as small electric volts that cause my skin to feel as though it is crawling. The emotional sides effects have been paranoia, obsessive behavior, intense mood swings, and anxiety. Any advice or knowledge on the subject would really be of assistance. A part of me is feeling like i am the only person going through this. I know it is for the better, and others knowledgeble insight is comforting. Thank you.
Reply

Loading...

I take lexapro 40 mg daily. These ssri meds are addicting, physically, to people's brains. That's why you have side effects when you try to stop taking them. I swear, I am taking 5 different meds just to counteract the side effects of each other! It all started in 1988 when Prozac (the first SSRI in the US) almost ruined my life. It is recommended to wean off from them very slowly, with the help of your doctor. Since the lexapro alters your brain chemisty, it makes sense that you would have adverse effects while stopping them. Hopefully you can hang in there, just hang on for however long it takes to get off the drug, and rely on other means of coping, anything that helps such as a therapist, friends, family, anyone or any thing that is supportive and try to find "natural" substitutes to these chemicals! That is what I am attempting to do, in light of recent findings about medications that are so called "approved". I find it very sad to learn about how many people who have been adversly affected. I wouldn't recommend SSRI's to anyone, unless of course it's an emergency, then they should be closely monitored, and at the lowest dose possible, for the shortest time possible. Even then I have my doubts. Do some research and you'll find your'e not alone--far from it.
Good luck to you
Allyz
Reply

Loading...

I have been taking Laxapro 20mg for 11 months for a situational reaction depression, not a bio-chemical imbalance depression. During the last month with lexapro I cut the tablets in half to 10mg. Then, for about the final week and a half, I took a half tablet every other day until all were consumed. I'm not sure if there is a connection, but I quicky developed flu-like symptoms that included fever, head and body ache, sweats and chills, but no other typical flu symptoms. This continued for about nine days, which would be the normal course for a viral infection.
Now, the fever is gone, but I continue to feel fairly lethargic, and experience brief "zings" of dizziness or light-headedness that I had experienced with the fever. I also experience a slight ringing in the ears.
I hope this adds to the body of input so thoughtfully contributed by others.
Propaix
Reply

Loading...

I stopped cold turkey with lexapro and I tell you - Boy did I ever get taken for a loop. I am still experiencing tiredness and massive mood swings. I too had the "shocks" they now have for the most part gone away. The mood swings though are out of this world. I am at the point where I am hoping someone crosses me jsut so I can beat the living hell out of them. Lexapro did what it was suppose to do when I was on it and that was to keep me from killing myself but now that I have made the dission to stop taking them I am really happy. it has been about 6 weeks now that I haven't been on lexapro and I can not wait for my body to take back the control. For all of you that are trying to get off of this med.. Be kind to yourself. Know that this will not last forever and you are bigger than any problem. If the withdrawals are to much talk to your doc and tell them that you want off of the drug. You pay their pay checks, they work for you not the other way around. If you don't want to be on something you don't have to. Don't let them push you around. I just want to say thanks to all that have posted on here cause with out this web site I would not have know that it was withdrawal. Thank you. I just thought that I was suppose to be on the meds. Like I was really *ucked up and it is good to know that I am not. It is just withdrawal. Thank you all. Have a blessed life.
Reply

Loading...

I have been on Lexapro for over a yr. I was on 20mg. I am getting married this June so I decided to stop the med. b/c I gained over 20 pounds on it. I have been of the med. for about 1 wk now. I went from 20mg to 10mg to .5mg..to totally off. I am extreamly dizzy :'( ...I get head rushes and I lose my balance %-) . I finally called the dr. and told him I need something else. He is putting me on Cymbalta. Has anyone been on that before??? I can't stand the way I am feeling. The more it happens the more I feel like I am going to pass out!!!!
Reply

Loading...

To KTGEO:

I just saw an article about 20 meds that the FDA is watching and Cymbalta is one of them. Google it and you can find the whole list I am sure. Just google that line of the 20 meds the fda is watching.

"Duloxetine (Cymbalta)
Urinary retention"
Reply

Loading...

Hello, I have been on lexapro for over a year. I stopped taking them cold turkey because I felt as though I did not need it anymore. I have been fine with out the Meds. I have notices thought that now I have develped a bout of premature ejackulation. I have never had a problem such as this before in my whole life. I am wondering if maybe the side effects of coming off lexapro is premature ejaculation. I know that some doctors prescribe these types of meds to prevent PE. It seems though the drug made me have this problem after I stopped taking it. Could this happen?
Reply

Loading...

I'm usually out on the weekends and I didn't Lexapro Friday or Saturday...it's Sunday night and I just took one, but I feel dizzy and out of balance. This is because I suddenly stopped the dosage??

I wanna get off of them, too. I started last year around October/November, and don't wanna be on a drug much longer than a year.
Reply

Loading...

I have been taking 10 mg of Lexapro for almost 6 years and have decided to try and get off of it. I have been cutting it in half for almost 2 weeks. My main withdrawl symptom is dizziness but I also have alot of fatigue and am easily irritated. Does anyone know how long this will last and anything that could help the withdrawl effects? If so please email me at _[removed]_
Reply

Loading...

I had a horrible experience with Cymbalta and so did my friend. When I went off I had horrible pounding migraines like my head would explode and suicidal thoughts, which I had never had before. My friend also experienced this and was extremely tired at night. It was the worst experience ever.
Reply

Loading...

Wow, I'm so glad I read all the comments. I never knew how to explain that weird felling I get when trying to stop taking Lexapro. Cold turkey definately didn't work for me, got those wierd mini electrical type shocks through my body and eventually nausea. One time I did wean off and once completely off for about a week, I couldn't stop sobbing over nothing and went back on. I am trying to wean off again now as I've been on them for about 4 years. I think that I have good support in my live now and I can work through the effects until hopefully I can function 100% in controling my emotions. As it is now in the weaning process, I go from out of control laughter right into a cry or vice/versa. I want to be free of the meds, I just hope I can be strong enough to get through the effects.
Reply

Loading...

it took me 4 months to get from 20 mg lexapro to 0 mg. The thing is to get your Dr. to give you lesser and lesser doses and to contact. info@pointofreturn and they will help you. Yes I didn get headaches but it was worth it. These SSRI's are very strong and you can't go off of them quickly. Patience and work with your DR. If he or she will not cooperate find another Dr. who will. Mine did. I feel great being off the lexapro. It's really worth it. :-D
Reply

Loading...

I have taken 5 mg of Lexapro daily for many years. I ran into a prescription renewal problem and am now on the eve of leaving for a week's vacation without medication. I have been without Lexapro for about four days. I'm relieved to know that my withdrawal symptoms are shared by others. All day yesterday I thought I had a brain tumor or was heading for a stroke! After reading what others on Lexapro have had to say, I've decided to get off of it cold turkey. I hope that won't cause any permanent damage to my nervous system. The withdrawal for me has been a fuzzy brain feeling with a sense that when I turn my head, my brain has to catch up. I have this uncomfortable empty gnawing feeling in my stomach -- not exactly nausea but close to it. I leave for Las Vegas and CA in the morning and hope this withdrawal doesn't ruin my trip. I began taking Lexapro because of difficulty sleeping, anxiety, and obsessive thoughts. Going through this withdrawal now, I think I was better off before.
Reply

Loading...